MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T7
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that after implantation of intraocular lens, the patient's visual acuity was measured in june after surgery, the visual acuity was not good.Non-inflammatory cells were adhered on front of iol over almost the entire circumference of the iol.Yag capsulotomy was performed.Additional information was requested and received stating the patient had residual astigmatism though toric iol was implanted.The physician considered that this symptom was from lens epithelial cells after receiving the information that this cases were similar to lens epithelial cell on-growth (lecog).In additional, the physician suspected that this symptom might be related with trabeculectomy 30 years ago (inflammatory response).There are two medical device reports associated with this patient.This report is associated with the right eye.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned for analysis.This photograph is of what appears to be a pciol visible through a dilated round pupil at high magnification.Anterior iol surface opacification is visible superiorly and inferiorly with moderate density.There are strands of opacification that extend centrally and may be within the visual axis the appearance of these opacities likely represents lens epithelial cell on-growth (lecog).The above findings likely demonstrate lens epithelial on-growth (lecog).It is reasonable to conclude that the decrease in visual acuity is a result of the opacification on the anterior lens.No root cause of the anterior capsule on-growth can be ascertained from the image.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17610538
Report Number9612169-2023-00611
Device Sequence Number17775907
Product Code MJP
UDI-Device Identifier00380652411622
UDI-Public00380652411622
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/07/2025
Device Model NumberCNW0T7
Device Lot Number25289690
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer10/23/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale